Alert archive / West Virginia / Areal Flood Warnings in 2021
Areal Flood Warning 30, NWS Charleston, WV
NWS Charleston, WV issued this areal flood warning at Aug 19, 2021, 2:38 PM EDT for Wayne County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 2:38 PM EDT (18:38 UTC)
- Expired
- Aug 19, 2021, 4:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WGUS41 KRLX 191838
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
238 PM EDT Thu Aug 19 2021
WVC099-192045-
/O.NEW.KRLX.FA.W.0030.210819T1838Z-210819T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne WV-
238 PM EDT Thu Aug 19 2021
The National Weather Service in Charleston has issued a
* Flood Warning for...
Central Wayne County in western West Virginia...
* Until 445 PM EDT.
* At 238 PM EDT, 911 dispatch reported flooding of several roads in
the Dunlow and East Lynn communities. Between 2 and 3 inches of
rain have fallen. While rainfall has lessened in intensity, runoff
will continue to cause flooding in the warned area.
* Some locations that will experience flooding include...
East Lynn Lake, Kiahsville, Genoa and East Lynn.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3821 8241 3821 8231 3802 8230 3802 8252
3815 8254
$$
ABE1 follow-up statement
826
WGUS81 KRLX 192041
FLSRLX
Flood Statement
National Weather Service Charleston WV
441 PM EDT Thu Aug 19 2021
WVC099-192051-
/O.EXP.KRLX.FA.W.0030.000000T0000Z-210819T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne WV-
441 PM EDT Thu Aug 19 2021
...FLOOD WARNING WILL EXPIRE AT 445 PM EDT THIS AFTERNOON FOR
CENTRAL WAYNE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3821 8241 3821 8231 3802 8230 3802 8252
3815 8254
$$
JZWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Aug 19, 1:48 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 19, 1:48 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 148 PM EDT Thu Aug 19 2021 .SYNOPSIS... Upper level disturbance provides shower or storm activity today. Daily afternoon/evening shower and storm chances then continue into the weekend ahead of a weakening cold front. && .NEAR TERM /THROUGH TONIGHT/... As of 1031 AM Thursday... Showers with embedded pockets of moderate to heavy rainfall have occurred across parts of the region this morning, which has resulted in several reports of flooding in the Danville area in Boone County. Given the very moist environment that is in place with PWATs in the 1.8 to 2 inch range and the wet antecedent conditions, additional heavy rainfall and potential flooding will remain the main concerns through the remained of the day. Based on recent radar trends, made some tweaks to PoPs this morning and have also delayed the mention of thunder slightly given the extensive cloud cover in place, but the remainder of the forecast remains on track. As of 340 AM Thursday... Chances for showers and thunderstorms will increase again this morning as a shortwave trough arrives from the west. Soils across the area remains nearly saturated from the previous rains. These areas remains sensitive to flash flooding. It will take less rainfall to produce water issues over mostly saturated terrain. Models show the potential for organized convection as the shortwave passes through. WPC has a Slight Risk for excessive rainfall for portions of southern WV, northeast KY and southwest VA due to low Flash Flood Guidance cause by resent rainfall and expected convection. Will have to monitor rainfall rates once showers and storms move over the area today. Tonight remains unsettled with showers and storms possible. Dense patchy fog can be expected to develop overnight tonight. Plenty of clouds will reduce the afternoon heating today. High temperatures this afternoon will be in the upper 70s to mid 80s in the lowlands and upper 60s in the mountains. Lows tonight will be dew degrees above normal, generally in the mid to upper 60s. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... As of 438 AM Thursday... The short term period will continue to feature mainly afternoon/evening shower and storm chances as an upper trough and associated energy gradually shift eastward throughout Friday and Saturday. Friday will feature a higher chance for rainfall compared to Saturday, with drier air advecting into the mid to upper levels late Friday and Saturday. Thus, sensible weather for Friday will feature isolated to scattered showers/storms, with Saturday being more of the isolated nature, with activity both days being mainly diurnal in nature. PoP grids were tweaked down from the NBM to better reflect this. Any severe threat continues to remain low. Isolated water issues will continue to be possible with any slow moving or repetitive showers/storms given the recent wet weather. High temperatures look seasonable for Friday, and slightly above normal on Saturday. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 1208 PM Thursday... A cold front will attempt to push into the area on Monday. However, current thinking is that the boundary should remain to our north with high pressure across the area through Wednesday. A cold front should then sweep across the region on Thursday. With high pressure at the surface and aloft, expect any precipitation to be in the form of mainly afternoon and evening showers and storms Monday into Wednesday. Monday should be the driest day with increasing chances of precipitation each day. Expect storms to be more numerous on Thursday as the front pushes southeast. Temperatures should be above normal Monday through Wednesday with readings slightly above normal on Thursday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 147 PM Thursday... Widespread showers with some embedded pockets of moderate to heavy rain will continue to move across the region through this evening as an upper disturbance pushes through. A combination of MVFR to low-end VFR CIGs will be in place at the start of the TAF period, but ceilings should temporarily rise to mainly VFR this evening as the upper disturbance departs the area. Occasional VSBY restrictions to MVFR/IFR could also occur through this evening, mainly during periods of heavier rainfall. While precipitation coverage should decrease this evening as the upper disturbance departs and conditions at least temporarily improve, there is potential for widespread dense fog to develop across the entire region tonight. The one potential limiting factor will be how much cloud cover lingers around tonight, but due to the very heavy rainfall in recent days and abundant moisture, fog should pretty much develop at all terminals. Thus, an extended period of IFR/LIFR conditions is expected overnight at all TAF sites. Since fog should generally be pretty dense overnight, it should be slow to lift on Friday morning, but eventually a gradual return to VFR is expected by late morning or into the afternoon hours for most areas. However, some MVFR ceilings may linger in the mountains into Friday afternoon. Some isolated to scattered thunderstorms could develop by the afternoon hours, mainly in the mountains, but confidence is too low to include in TAFs at this time. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: VSBY restrictions from moderate to heavy rain through this evening may vary from forecast. Timing, extent, and density of fog overnight tonight will be driven mainly by lingering cloud cover. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H M M H H H H H H H M HTS CONSISTENCY H H H M H H H H H H H H BKW CONSISTENCY H H H H H H H M H H M H EKN CONSISTENCY M H H H M M M H H H M H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H M M H H H H H H H AFTER 18Z FRIDAY... IFR valley fog possible each morning through Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/04 NEAR TERM...ARJ/RG SHORT TERM...04 LONG TERM...JSH AVIATION...RG
Hazardous weather outlook, Aug 19, 5:24 AM EDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 524 AM EDT Thu Aug 19 2021 KYZ101>103-105-VAZ003-004-WVZ005-006-013>016-024>028-033-034-515- 200930- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell- Lincoln-Putnam-Kanawha-Roane-Mingo-Logan-Boone-Clay-Braxton-McDowell- Wyoming-Northwest Raleigh- 524 AM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of central West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. The area is under a slight risk for excessive rainfall today. Isolated water issues will be possible with any slow moving or repetitive showers and storms due to sensitive soil conditions from recent rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083>087-WVZ007>011-017>020-029>032-039-040-200930- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt-Calhoun- Ritchie-Doddridge-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 524 AM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for southeast Ohio, and portions of central West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. The area is under a marginal risk for excessive rainfall today. Isolated water issues will be possible with any slow moving or repetitive showers and storms due to sensitive soil conditions from recent rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516>526-200930- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 524 AM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. The area is under a slight risk for excessive rainfall today. Isolated water issues will be possible with any slow moving or repetitive showers and storms due to sensitive soil conditions from recent rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The area is under a marginal risk for excessive rainfall Friday. Isolated water issues will be possible with any slow moving or repetitive showers and storms due to sensitive soil conditions from recent rainfall. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Aug 19, 9:36 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 AM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 1 SSW DANVILLE 38.07N 81.84W
08/19/2021 BOONE WV PUBLIC
WATER OVER THE ROAD NEAR DANVILLE ANIMAL
CLINIC. VIDEO INCLUDED WITH REPORT ON
TWITTER.
&&
JLBLocal storm report, Aug 19, 10:10 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1010 AM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD DANVILLE 38.08N 81.84W
08/19/2021 BOONE WV EMERGENCY MNGR
HIGH WATER ON LICK CREEK ROAD IN DANVILLE,
WV. BOTH LANES COVERED.
&&
JLBLocal storm report, Aug 19, 1:15 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
115 PM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM FLASH FLOOD EAST LYNN LAKE 38.15N 82.38W
08/19/2021 WAYNE WV 911 CALL CENTER
REPORTS OF FLOODING IN EAST LYNN.
0112 PM FLASH FLOOD 5 ESE FORT GAY 38.09N 82.51W
08/19/2021 WAYNE WV 911 CALL CENTER
REPORTS OF FLOODING ALONG MILL CREEK.
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:13 AM EDT | Flash Flood Warning | RLX | Boone | 3 hr |
| Aug 19, 11:37 AM EDT | Flash Flood Warning | RLX | Wayne | 3 hr |
| Aug 19, 12:49 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 2 hr |
| Aug 19, 1:33 PM EDT | Flash Flood Warning | RLX | Jackson, Mason | 6 hr |
| Aug 19, 2:10 PM EDT | Flash Flood Warning | RLX | Braxton | 5 hr |
Nearby
Areal Flood Warnings in West Virginia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.